Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 27, 2017, 6:26 PM EDT for Talbot County, Maryland. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 27, 2017, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 55 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WWUS81 KPHI 272226
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
626 PM EDT TUE JUN 27 2017
MDZ019-020-272300-
Talbot-Caroline-
626 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TALBOT AND
SOUTHWESTERN CAROLINE COUNTIES...
At 625 PM EDT, a strong thunderstorm was located near Oxford, or near
Easton, moving east at 15 mph.
Winds up to 45 mph and half inch hail are possible with this storm.
Downpours with this storm will lead to low visibility and ponding of
waters on roadways. Use extra caution if driving.
Cloud to ground lightning is occurring with this storm. Lightning
can strike more than 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Easton, Trappe, Preston, Oxford, Matthews, Choptank, Tanyard,
Harmony, Hambleton, Griffin, Windyhill and Cordova.
LAT...LON 3861 7607 3863 7608 3862 7612 3864 7613
3864 7615 3867 7618 3875 7619 3881 7613
3890 7587 3870 7583 3868 7594 3863 7598
3861 7598
TIME...MOT...LOC 2225Z 247DEG 13KT 3873 7613
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:32 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 27, 4:32 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 432 PM EDT Tue Jun 27 2017 .SYNOPSIS... High pressure over the Ohio Valley will build east across the mid-Atlantic region through Wednesday. The high pressure will move offshore for Thursday and Friday, returning our area to southwest flow. Another weak cold front is expected this weekend, bringing a chance of showers through early next week, especially if the front stalls. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A potent vorticity maximum is moving through New York at this time and will progress toward New England and adjacent far southeast Canada tonight. Meanwhile, an elongated northeast- to- southwest oriented vorticity lobe will swing through the CWA late this afternoon and this evening. Substantial heating on the upstream side of the perturbation that generated far greater coverage of convection last night than I expected has allowed for a few storms to develop this afternoon in portions of southeast Pennsylvania and New Jersey. Meanwhile, to the northwest (in closer proximity to the aforementioned vort max in New York), greater coverage of scattered convection has developed. Convection-allowing models continue to hint at the developed of scattered storms in the far northern CWA become spottier southward to I-76 through the afternoon. Instability will be marginal but seems to be a little bit more than advertised owing to residual low-level moisture. Combined with strong vertical wind shear, there is a chance for a stronger storm or two through early evening. Cold midlevel temperatures may allow for some small hail in the stronger updrafts, which has been reported with storms both last night and early this afternoon. Generally have the highest PoPs north of I-78 with a transition eastward to far northern New Jersey by early evening. The vort max moves rapidly off to the east after dark, so precipitation should generally end in this region by late evening. Finally, an upstream vort max is rapidly pushing eastward through the central Appalachians and adjacent southern Mid-Atlantic at this time. Convection is beginning to develop east of the higher terrain in VA and adjacent southern MD. High-resolution guidance spreads this convection eastward into portions of the Delmarva Peninsula late this afternoon and early this evening. Have locally higher PoPs in this region as well, given the fairly strong consensus for greater coverage of storms in this area. Precipitation may linger through mid-evening before being shunted east as the vort max rapidly progresses offshore. Thereafter, large-scale descent should begin in earnest, with skies rapidly clearing out and the low levels drying out through the rest of the night. With relatively light winds, temperatures should fall well below average overnight. Lows are forecast to be near 50 in the Poconos and near 60 on the coast and in the urban corridor. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Northwest flow becomes established tomorrow on the upstream side of the shortwave trough moving through the area tonight. A surface high will build into the eastern U.S. This sets the stage for a very pleasant day, with skies mostly sunny and temperatures slightly below seasonal averages. With some fairly pronounced mixing, winds may gust to around 20 mph or so during the afternoon. May also see a cumulus field develop during the day, but subsidence above the boundary layer will keep these of the "fair weather" variety. MOS is in generally good agreement with highs tomorrow, but low- level cold air advection will cease during the morning, with ridging beginning to nose into the region as the day progresses. If this happens sooner, forecast highs may be a bit on the low side. For now, did not stray too far from a statistical MOS blend, given the strong consensus. Highs will be around 70 in the Poconos and near 80 southeast of the Fall Line. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... The long term starts out with surface high pressure just off the mid-Atlantic coast and associated fairly pleasant weather. However as the high moves farther offshore and low pressure moves into the Great Lakes, a more typical summertime SW flow will set up over the region. This in turn will cause increasing heat and humidity over the forecast area through the end of the week and into the weekend. At this point it appears that Saturday may be the most uncomfortable day with heat indices reaching the mid 90s along the I-95 urban corridor. Along with more heat and humidity will be gradually increasing chances for afternoon showers and thunderstorms. For Thursday and Friday it looks like any precip should remain well to the northwest of PHL. By Saturday an upper-level trof and associated cold front are forecast to approach the mid-Atlantic and also a surface trof is forecast to develop from eastern PA south to near the Chesapeake Bay. Enhanced low-level convergence is expected to result in more widespread afternoon convection on Saturday. For Sunday and beyond the forecast becomes more cloudy, as the models seem to disagree on whether a surface cold front can push through our area or whether it will stall out. Given the uncertainty, the forecast maintains at least a slight chance for showers/t-storms through early next week. Temperatures are expected to be near or slightly above normal at that time. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR through the period. Spotty convection possible through this evening, especially north of KPHL, with local reductions in CIGs/VSBYs likely if a storm affects the terminal. Chances should end shortly after 00Z, with mostly clear skies likely to develop by tonight. West winds around 10 kts with gusts to 20 kts late this afternoon becoming light and potentially variable tonight. Tomorrow, winds will generally be W or WNW backing slowly to SW during the day with speeds around 10 kts with gusts to 20 kts. A cumulus deck around 5000-7000 feet may develop during the afternoon. OUTLOOK... Thursday and Friday...VFR conditions expected. Southwest winds gusting up to 20 kt in the afternoon both days. Saturday and Sunday...Mostly VFR conditions but lower at times in scattered mainly afternoon showers and thunderstorms. && .MARINE... Sub-advisory conditions are expected through the period. A slight chance for storms exists through this evening, with locally gusty winds and higher waves possible should a storm move through. Winds should switch from southwest to northwest through the nighttime hours, with speeds generally 10 to 15 kts with gusts to 20 kts. Winds will switch back to southwest by afternoon tomorrow, generally remaining around 10 to 15 kts with higher gusts. May see gusts approach 25 kts by late afternoon, but predominantly winds should stay below advisory criteria. OUTLOOK... Thursday and Friday...SCA conditions may develop Thursday afternoon and continue into Friday due to increasing SW winds and building seas. Saturday and Sunday...Winds and seas are expected to be somewhat below SCA levels. && RIP CURRENTS... Currently, the forecast is for a low risk of rip currents through tomorrow. However, southwest winds will increase to around 15 kts with higher gusts by late afternoon. With a 9-second period from a southeasterly direction, this may increase the rip current risk level, especially on the New Jersey coast. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CL/AMC Near Term...CMS Short Term...CMS Long Term...AMC Aviation...AMC/CMS Marine...AMC/CMS
Hazardous weather outlook, Jun 27, 4:19 AM EDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 419 AM EDT Tue Jun 27 2017 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-101>103-105-280830- Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Salem-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery-Upper Bucks- 419 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-NJZ015-017>019-PAZ070-071-104-106-280830- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Montgomery-Lower Bucks- 419 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat index may approach 98 degrees Friday afternoon and may approach 100 degrees Saturday afternoon. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-280830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 419 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 3:02 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
302 PM EDT TUE JUN 27 2017
NJZ013-014-020-271930-
Eastern Monmouth-Ocean-Western Monmouth-
302 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OCEAN AND MONMOUTH
COUNTIES...
At 259 PM EDT, a strong thunderstorm was located over Manalapan, or
17 miles south of New Brunswick, moving east at 30 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Brief downpours will lead to ponding of waters on roadways and low
visibility.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. There is a threat of lightning
at the beaches with this storm.
Locations impacted include...
Long Branch, Asbury Park, Howell, Marlboro, Manalapan, Tinton Falls,
Holmdel, Red Bank, Highlands, Farmingdale, Allenwood, East Freehold,
West Freehold, Adelphia, Clarksburg, Elberon, Collingwood Park,
Lincroft, Freewood Acres and Vista Center.
LAT...LON 4023 7399 4013 7403 4017 7444 4025 7445
4032 7430 4041 7399 4041 7398 4039 7398
4039 7401 4037 7400 4038 7397 4036 7397
TIME...MOT...LOC 1859Z 258DEG 27KT 4024 7435
JRKSpecial weather statement, Jun 27, 3:32 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
332 PM EDT TUE JUN 27 2017
NJZ013-014-271945-
Eastern Monmouth-Western Monmouth-
332 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MONMOUTH COUNTY...
At 329 PM EDT, a strong thunderstorm was located over Long Branch,
moving east at 30 mph.
Winds up to 35 mph and pea size hail are possible with this storm.
Brief downpours will lead to ponding of waters on roadways and low
visibility.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. There is a threat of lightning
at the beaches with this storm.
This storm will affect the beaches in Monmouth County, including the
following locations: Ocean Grove, Monmouth Beach, Long Branch, Deal,
and Asbury Park.
LAT...LON 4021 7400 4021 7408 4039 7410 4041 7398
4039 7398 4039 7401 4037 7400 4038 7397
4036 7397
TIME...MOT...LOC 1929Z 263DEG 28KT 4031 7400
JRKSpecial weather statement, Jun 27, 4:52 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
452 PM EDT TUE JUN 27 2017
PAZ055-272115-
Monroe-
452 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE COUNTY...
At 451 PM EDT, a strong thunderstorm was located over Gouldsboro
State Park, or 7 miles northwest of Mount Pocono, moving east at 20
mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Brief downpours with this storm will lead to ponding of waters on
roadways and low visibility.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
Locations impacted include...
Mount Pocono, Tobyhanna, Paradise Valley, Gouldsboro State Park,
Skytop, Mountainhome, Canadensis, Alpine Mountain and Cresco.
LAT...LON 4115 7515 4114 7512 4107 7513 4114 7544
4118 7553 4123 7551 4125 7513
TIME...MOT...LOC 2051Z 274DEG 19KT 4120 7545
JRKSpecial weather statement, Jun 27, 5:56 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 556 PM EDT TUE JUN 27 2017 NJZ007>010-272230- Morris-Hunterdon-Somerset-Warren- 556 PM EDT TUE JUN 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS... NORTHEASTERN HUNTERDON...SOUTH CENTRAL WARREN AND NORTHWESTERN SOMERSET COUNTIES... At 555 PM EDT, a strong thunderstorm was located over Clinton, or 14 miles east of Easton, moving east at 25 mph. Winds up to 40 mph and pea size hail are possible with this storm. Brief downpours with this storm will lead to ponding of waters on roadways and low visibility. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike more than 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Locations impacted include... Somerville, Bridgewater, Manville, Mendham, High Bridge, Clinton, Peapack And Gladstone, Glen Gardner, Chester, Hampton, Lebanon, Califon, Far Hills, Annandale, White House Station, Long Valley, Bernardsville and Raritan. LAT...LON 4059 7502 4071 7503 4081 7459 4054 7457 TIME...MOT...LOC 2155Z 264DEG 21KT 4065 7494 JRK
Special weather statement, Jun 27, 5:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
557 PM EDT TUE JUN 27 2017
MDZ019-020-272230-
Talbot-Caroline-
557 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TALBOT AND SOUTHWESTERN
CAROLINE COUNTIES...
At 556 PM EDT, a strong thunderstorm was located over Oxford, or 7
miles southwest of Easton, moving east at 20 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Brief downpours with this storm will lead to low visibility
and ponding of waters on roadways. Use extra caution if driving.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
Locations impacted include...
Easton, Trappe, Preston, Oxford, Matthews, Choptank, Tanyard,
Harmony, Hambleton and Windyhill.
LAT...LON 3877 7628 3885 7588 3870 7586 3866 7596
3859 7599 3859 7606 3863 7608 3864 7615
3868 7617 3867 7620 3868 7621 3873 7624
3874 7621 3876 7622 3871 7627 3872 7628
TIME...MOT...LOC 2156Z 263DEG 18KT 3870 7618
JRKSpecial weather statement, Jun 27, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
626 PM EDT TUE JUN 27 2017
MDZ019-020-272300-
Talbot-Caroline-
626 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TALBOT AND
SOUTHWESTERN CAROLINE COUNTIES...
At 625 PM EDT, a strong thunderstorm was located near Oxford, or near
Easton, moving east at 15 mph.
Winds up to 45 mph and half inch hail are possible with this storm.
Downpours with this storm will lead to low visibility and ponding of
waters on roadways. Use extra caution if driving.
Cloud to ground lightning is occurring with this storm. Lightning
can strike more than 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Easton, Trappe, Preston, Oxford, Matthews, Choptank, Tanyard,
Harmony, Hambleton, Griffin, Windyhill and Cordova.
LAT...LON 3861 7607 3863 7608 3862 7612 3864 7613
3864 7615 3867 7618 3875 7619 3881 7613
3890 7587 3870 7583 3868 7594 3863 7598
3861 7598
TIME...MOT...LOC 2225Z 247DEG 13KT 3873 7613
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:27 PM EDT | Special Weather Statement | PHI | Mercer | 33 min |
| Jun 27, 3:02 PM EDT | Special Weather Statement | PHI | Monmouth | 28 min |
| Jun 27, 3:32 PM EDT | Special Weather Statement | PHI | Monmouth | 13 min |
| Jun 27, 5:56 PM EDT | Special Weather Statement | PHI | Somerset | 34 min |
| Jun 27, 1:30 PM EDT | Special Weather Statement | PHI | Bucks | 30 min |
| Jun 27, 4:52 PM EDT | Special Weather Statement | PHI | Monroe | 23 min |
| Jun 27, 5:57 PM EDT | Special Weather Statement | PHI | Talbot | 33 min |
| Jun 27, 7:06 PM EDT | Special Weather Statement | PHI | Caroline | 39 min |
| Jun 27, 6:38 PM EDT | Special Weather Statement | PHI | Sussex | 22 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.